# SDR DHL2004784001

- Difficulty date: February 10, 2004
- Submitted: February 11, 2004
- Operation: Air carrier
- Aircraft: N784DH
- Make and model: Boeing 727227
- Aircraft serial: 22001
- System (JASC): 3220 · Nose/Tail Landing Gear
- Part: Smoke
- Condition: Detected
- Location: Cockpit
- Stage of operation: TO
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

WHILE EN ROUTE TO EWR FROM CVG INFORMED BY ATC THAT AN AIRCRAFT AT CVG NOTICED THE NOSE GEAR WAS CANTERED AT 45 DEGREES AND SMOKE APPEARED TO BE COMING FROM THE NOSE GEAR AREA.  BASED ON THIS INFORMATION, THE DECISION WAS MADE TO RETURN TO CVG, MAKE A FLYBY AND THEN/AND, WHILE EN ROUTE THE AOM WAS REVIEWED FOR LANDING GEAR MALFUNCTION, AND EMERGENCY EGRESS, NOTHING UNUSUAL WAS OBSERVED WHILE LANDING GEAR WAS RETRACTED OR EXTENDED.  LANDING ON RETURN TO CVG WAS NORMAL, AFTER MECHANICS INSPECTION, NORMAL TAXI WAS MADE TO PARKING.  INSPECTED NOSE GEAR STEERING COMPONENTS TORSIONAL STOP IAW B-727 M/M 32-21-21.  NO FAULTS FOUND.  OKAY FOR CONTINUED SERVICE.
